Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


ONLY ONCE <50, HOW COME?
Oct 21, 2006

Dr

Labs as follows

Intial test VL >100,000, CD4 136 17% Week 1 started Sustiva/Truvada VL >100,000, CD4 226 18% Week 4 VL 1600, CD4 330 25% Week 12 VL 300 CD4 300 19% Week 18 VL 200 CD4 226 18% Week 24 VL <50 CD4 336 17% Week 30 VL 150 CD4 370 15%.

OK, my questions are these. I am 100% adherent, take meds within a half hour window every night. Don t smoke, drink very occasionally, eat well. I am doing something wrong, I feel really depressed that my VL has only been <50 one in the time I have been on meds, resistence testing done etc. Would you be concerned about this, I ve had the VL test repeated today at week 31 but am very anxious that I m missing something. Also why is the CD4% lower now than its ever been, I was under the impression this was a more important figure. Your advice/comments would be welcome.

Thank you.

Response from Dr. Holodniy

I believe that your viral load result is just a blip (the result of assay variability) and nothing to worry about. I would wait and see what the next tests show to see whether this is an upward trend or not. If the viral load is persistently present on the next couple of tests, some experts might add a 4th drug or change the regimen to more aggressively suppress viral replication. Although the CD4% decline looks disturbing, I am betting it will settle down if your viral load goes back to undetectable. If the viral load is persistently present then it may be real and the plan would be as I stated above.



Previous
Declining white blood cells
Next
Rising VL and CD4 count- Are the results realistic?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement